Forum

Changing from Cocodamol to Tramadol

I have spasticity in my right leg and torso which causes me a lot of pain at night. I have tried many muscle relaxants but had to stop them due to side effects or drug not being effective. My GP advised I take the maximum amount of prescription strength Cocodamol for pain relief, which I did for two weeks. This has not helped. My GP has now suggested I change to Tramadol.

Does anyone know if I should leave a gap between stopping cocodamol and starting Tramadol or if it is OK to switch straight from one to the other?

I had co-odamol and went to tramadol. I he to stop tramadol due to adverse reactions. I stopped co-codamol due to it making me more dizzy. I now take co-dydromol and ibuprofen 4 times a day and these take the edge off the pain. Not a direct answer but a possible solution :slight_smile:

There should be no problem going from one to the other but I would question if they will help if the pain is caused by spasticity.

I am no expert but I think you might be better off with clonazepam or possibly gabapentin or pregabalin.

Liz

I’m with Liz. Normal painkillers don’t really help spasticity. If you couldn’t take baclofen or tizanidine, then there are alternatives (as Liz said). You could also maybe try magnesium - some people on here have had good results with this. No idea what the dose is though, sorry.

There’s no problem switching from cocodamol to tramadol btw. They have different ingredients and aren’t a type of drug that you need to taper on/off.

Karen x

Or quinine sulphate - 300mg.

Liz

Thank you everyone for your replies.

Having suffered so many side effects from different drugs I have become a bit nervous about trying any new drug.

have not taken tramadol myself but i understand its addictive and a nightmare of a drug to take and get off. my friend (who is pharmacist) refused it for these reasons during her recent spell in hosp. be guided by ur dr.

ellie x